timing of estrogen
May 15, 2002
I've decided to reintroduce tri cyclen to my regimen.This is NOT for contraception,but acne resistant to all other treatments(it cleared it before beautifully)and pms severe enough to warrant a self imposed "lock down",my question is since I also take viracept and sustiva(I know both affect estroidal)am I better off taking the drug with sustiva, with viracept or by itself? Will I even beenefit since viracept inhibits? I figured since sustiva raises it would wash the other out and make it neutral.Also, will my antivirals, immune system or liver enzymes be inpacted? I think I remember better cholesteral numbers when on the"pill".I've looked all over and can't find much information regarding any studies and I'm sure alot of women would be interested.
Response from Dr. Henry
I am unaware of any published information the directly and exactly addresses your question. Use of Sustiva can increase the estrogen levels while Viracept can decrease. I don't know what happens if they are all used together. If you take the oral contraceptive for the treatment of acne then a good skin response would indicate adequate levels. If there is concern about the potency of your HIV regimen then obtaining trough levels of the nelfinavir and efavirenz several weeks after starting the oral contraceptives (and possibly several weeks before to compare) might be a reasonable option if that can be arranged. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Pain In Penis After Anal Sex What Are The Chances Of HIV
- Pain In Urethra After Sex With Sex Worker Worried I Have
- Swollen Lymph Nodes After Giving Oral Sex What Are The Chances Of HIV
- Tingling Lips After French Kissing Worried I Have HIV
- Tiredness After Anal Sex Worried I Have HIV
- Is Brown Discharge A Symptom Of Vaginal Thrush?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.